Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Branchings and partitions


Authors: L. Carlitz and Richard P. Stanley
Journal: Proc. Amer. Math. Soc. 53 (1975), 246-249
MSC: Primary 05A17; Secondary 10A45
DOI: https://doi.org/10.1090/S0002-9939-1975-0382025-3
MathSciNet review: 0382025
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A generating function is obtained for the number of partitions corresponding to a complete branching on a nonincreasing sequence of $ n$ integers. Complete branchings are shown to be related to certain types of plane partitions.


References [Enhancements On Off] (What's this?)

  • [1] L. Carlitz, Some determinants of $ q$-binomial coefficients, J. Reine Angew. Math. 226 (1967), 216-220. MR 37 #2773. MR 0227188 (37:2773)
  • [2] G. Frobenius, Über die charaktere der symmetrischen Gruppe, S.-B. Königl. Preuss. Akad. Wiss. Berlin, 1900, 516-534.
  • [3] S. Gelbart, Problem 5834, Amer. Math. Monthly 79 (1972), 523; solution, ibid. 80 (1973), 819-820. MR 1537147
  • [4] G. H. Hardy and E. M. Wright, An introduction to the theory of numbers, 4th ed., Oxford Univ. Press, London, 1960.
  • [5] D. E. Littlewood, The theory of group characters and matrix representations of groups, Oxford Univ. Press, New York, 1940. MR 2, 3. MR 0002127 (2:3a)
  • [6] P. A. MacMahon, Memoir on the theory of the partitions of numbers. IV, Philos. Trans. Roy. Soc. A 209 (1909), 153-175.
  • [7] R. P. Stanley, Theory and application of plane partitions. I, II, Studies in Appl. Math. 50 (1971), 167-188, 259-279. MR 48 #3754. MR 0325407 (48:3754)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05A17, 10A45

Retrieve articles in all journals with MSC: 05A17, 10A45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0382025-3
Keywords: Branching, partition, plane partition, generating function
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society